MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y214H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: was the needle retrieved during the same procedure? yes, the needle was retrieved during the same procedure, but with great difficulty due to the small size.Were x-rays taken to locate the needle piece(s)? no, x-rays were not taken.Luckily the surgeon could palpate the needle to determine its location.What measures were implemented to retrieve the needle? an incision was made to retrieve the needle.Could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.Yes, prednisolone 5mg orally (once daily for 3 days, then 1/2 tab daily for 3 days, then eod until gone.Do not start until (b)(6) in the pm and only use if swelling has not significantly improved), baytril inj (1.5ml sq), cefazolin (1.5ml iv slow), zeniquin 25mg (1 tab po qd).Convenia inj (0.7ml sq) started (b)(6)2025 see below.What is the current status of the patient? p was doing well.Latest update was on 3/17/25 - "o started noticing an odor.Small amount of inflamed tissue is just caudal to remaining sutures.Recommend starting steroids to reduce the inflammation and an antibiotic to prevent any infection based on recent results" convenia inj (0.7ml sq).Could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided i cannot.The product was disposed of.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, it was reported by distributor per account that needle came off from suture during a surgery.Doctor had to recover needle from patient, resulting in tissue trauma.Device is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/28/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4 udi.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
MCRYL UD 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21820039
Report Number2210968-2025-03916
Device Sequence Number8631772
Product Code GAN
UDI-Device Identifier10705031058576
UDI-Public(01)10705031058576(17)280831(10)TKMJCD
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY214H
Device Lot NumberTKMJCD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown